Texas, 2012Damaging Wind in Texas, June 13, 2012
June 13, 2012 · NWS HGX · 1 event in 1 county or zone
Strong outflow winds from a cluster of thunderstorms across Jackson County produced damage in the community of Vanderbilt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong outflow winds from a cluster of thunderstorms across Jackson County produced damage in the community of Vanderbilt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 11:18 AM CST, 0 minutes earlier.
Area forecast discussion, Jun 13, 11:18 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1218 PM CDT WED JUN 13 2012
.AVIATION...
SHRA/TSRA CONCENTRATED ACROSS THE COASTAL COUNTIES AT 17Z SHOULD MOVE
INLAND AS THE DAY PROGRESSES. CARRIED VCTS FOR MOST TAF SITES ON THE
18Z PACKAGE. COULD SEE SOME MVFR CEILINGS DEVELOP OVERNIGHT...THEN
POSSIBLY SOME MORE SHRA/TSRA TOMORROW NEAR THE COAST IN THE MORNING
AND INLAND DURING THE AFTERNOON. 42
&&
.PREV DISCUSSION... /ISSUED 1030 AM CDT WED JUN 13 2012/
UPDATE...
A WEAK TROUGH DRAPED ALONG THE COAST...WITH OFFSHORE SOUTHERLIES
RUNNING INTO LIGHT INTERIOR EASTERLIES WITHIN A FAIRLY MOIST MARITIME
ENVIRONMENT...IS MOST LIKELY THE IMPETUS TO THESE EARLY DAY COASTAL
SHOWERS AND THUNDERSTORMS. CONVECTION EXISTS OVER COASTAL MATAGORDA
AND BRAZORIA COUNTIES AND EXTENDS OUT OVER OUR CENTRAL MARINE ZONES.
THE TIGHT CENTRAL TEXAS MCV THAT WAS BARRELING TOWARDS OUR NORTHWESTERN
ZONES THIS MORNING HAS SIGNIFICANTLY WEAKENED BUT ITS REMNANTS MAY
MAKE IT OUR CWA BY NOON. TODAY'S ATMOSPHERE IS PRIMED FOR LATTER DAY
CONVECTION AND...AND WITH HIGHER MOISTURE (PWATS IN THE 1.5-1.7
INCH REALM)...WOULDN'T BE SURPRISED TO SEE A REOCCURRENCE OF LATE
AFTERNOON INTO EVENING CONVECTION. RAPID REFRESH MODELING IS OF NO
HELP SO...WITH POSSIBLE LINGERING SMALL SCALE BOUNDARIES LAYING
ABOUT FROM YESTERDAY'S ACTIVITY...WILL KEEP AREAWIDE 20-30 POPS IN
PLACE. WILL FOCUS HIGHER POPS OVER MORE CENTRAL AND EASTERN COUNTIES
AS THEY ARE EXPERIENCING MORE CLEAR SKIES THIS MORNING...MORE OF A
HEAD START ON ACHIEVING THOSE NEAR 90F CONVECTIVE TEMPERATURES. 31
PREV DISCUSSION... /ISSUED 437 AM CDT WED JUN 13 2012/
DISCUSSION...
A NORTHWESTERLY FLOW ALOFT WAS PRESENT OVER THE STATE EARLY THIS
MORNING. A SHORTWAVE TROUGH MOVING ALONG THE FLOW WILL AFFECT SE
TX LATER TODAY. A HIGH PRESSURE RIDGE WILL THEN BUILD OVER THE
EASTERN PART OF THE STATE OVER THE NEXT FEW DAYS. HOWEVER...AN
UPPER TROUGH IS FORECASTED TO DEVELOP OVER THE NORTHERN GULF AND
EXTEND TOWARD SE TX. THIS WEATHER PATTERN WILL HELP GENERATE
CHANCES FOR AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THROUGH
EARLY NEXT WEEK.
THE MAIN CHALLENGE FOR TODAY WILL BE THUNDERSTORM COVERAGE AND
STRENGTH. THE MODEL SOUNDINGS DO FORECAST A SLIGHT CAP EARLY THIS
MORNING...BUT THE CAP ERODES BY THE LATE MORNING. THE WEAK SURFACE
FRONT WAS LOCATED WELL TO THE NORTHEAST OF THE AREA...AND SO ANY
LOW-LEVEL FORCING WILL BE FROM THE SEABREEZE OR FROM OUTFLOW
BOUNDARIES. THE 00Z MODELS ALSO FORECAST A SHORTWAVE TROUGH TO
MOVE OVERHEAD THIS AFTERNOON. EVEN THOUGH THE HIGH RESOLUTION
MODELS WERE NOT FORECASTING MUCH COVERAGE...FELT THAT THE
SUBSIDENCE CURRENTLY OVER THE AREA WILL MODIFY WITH HEATING. NOT
VERY CERTAIN AS TO THE LOCATION...BUT ISOLATED STRONG STORMS ARE
POSSIBLE WITH WIND BEING THE MAIN THREAT.
RAIN CHANCES FOR THE REMAINDER OF THE WEEK WILL BE MORE DRIVEN BY
THE SEA BREEZE GIVEN THE BUILDING RIDGE IN THE VICINITY. FOR
SUNDAY THROUGH TUESDAY OF THE UPCOMING WEEK...THE MEDIUM RANGE
MODELS ARE HINTING THAT AN UPPER LOW MAY FORM OVER THE WESTERN
GULF. AT THE VERY LEAST THE WEAK UPPER TROUGH FORECAST BY BOTH THE
GFS AND ECMWF WILL HELP ENHANCE RAIN CHANCES OVER THE SOUTHERN
HALF OF THE FORECAST AREA.
40
MARINE...
LIGHT TO MODERATE ONSHORE WINDS ARE EXPECTED TO PERSIST THROUGH
THE REMAINDER OF THE WEEK AND ON INTO THE UPCOMING WEEKEND. WINDS
WILL BACK TO EAST ON SATURDAY AND SUNDAY BEFORE VEERING BACK TO
THE SOUTHEAST EARLY NEXT WEEK. TIDE LEVELS MAY BECOME SLIGHTLY
ELEVATED ON SUNDAY WITH THE EASTERLY FLOW. 43
CLIMATE...
HOUSTON INTERCONTINENTAL ESTABLISHED A NEW RAINFALL RECORD ON THE
12TH WITH 3.05 INCHES OF RAIN. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 91 74 95 73 94 / 20 20 10 10 10
HOUSTON (IAH) 94 75 94 74 93 / 30 20 20 10 20
GALVESTON (GLS) 88 79 89 79 90 / 30 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...31
AVIATION/MARINE...42
Hazardous weather outlook, Jun 13, 4:20 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
520 AM CDT WED JUN 13 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-141300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
520 AM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
ARE POSSIBLE TODAY. THERE IS A SLIGHT CHANCE FOR ISOLATED STRONG
TO SEVERE STORMS...MAINLY DURING THE LATE AFTERNOON AND EARLY
EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG...DAMAGING
WINDS. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN THE STRONGER
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
Thunderstorm Wind, Jackson
- When
- June 13, 11:18 AM CST
- Where
- Jackson County, Vanderbilt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 28.820, -96.620
A portion of the metal roof of the Trinity Community Center was peeled back due to strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 13, 20124 injured · $1.1 billion · EF0 · 46 events
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396188.